Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Keppra

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 01-02-2012, 06:40 AM
riveranm riveranm is offline
Junior Member
 
Join Date: Jan 2012
Location: philadelphia
Posts: 1
Default please help

My daughter is 16 had passed out in school and went into a seizure,first eeg normal then overnight eeg abnormal Dr says looks like generalized primary epilepsy.I started her on keppra two nights ago and she is already having cry in spells,bad moods nd saying she thinks she will die from this condition or medicene,I have no I site as I know no one with this disorder or taking this meds,do u think I should keep her on it nd see if she adjusts?she started with one 500mg at night nd in a week 2x daily nd I'm scared that will make her even more depressed..any advice will help as her Dr doesn't wanna see her again for a month and gave me the news over the phone..feel lost
Reply With Quote
  #2  
Old 01-11-2012, 01:48 AM
ladybug88 ladybug88 is offline
Junior Member
 
Join Date: Jan 2012
Posts: 1
Default

i've been taking keppra for almost 5 years now. i was 16 when i had my first seizure, and i am still going through the same thing your daughter is going through. i don't even remember how i use to be before i started taking keppra. my parents are always getting on my case for not being the same "little girl" i use to be, but they just dont understand that i can't help it. i've tried to tell them over and over again that i can't help it. every night i cry myself to sleep because i know that tomorrow won't be any better. if you want advice, i would really listen to your daughter because these feelings are real, i go from happy to sad to mad to crying to every other possible mood back to back for no reason. ive been suicidal, still think about it every day. i hardly get sleep, i keep a migrane, i'm tired and sore all day every day. after a while you just wake up knowing what your day is going to be like. ive had eople call me bi polar and other hurtful names, but they don't know the truth inside. i can't stand baing on keppra, but its keeping me from having seizures. just please listen to your daughter.. but i hope this really helps you out
Reply With Quote
  #3  
Old 01-24-2012, 02:11 AM
jedb30@yahoo.com jedb30@yahoo.com is offline
Junior Member
 
Join Date: Jan 2012
Posts: 1
Talking Jed

I have had two brain tumors since i was 16yrs old and i just had my last one one in Januray 2011, I have been taking Keppra for i year bit now my parents and i have notice some changes ,my mood, agressivness, sores on my face and chest, i have gain weight also even though i go to the gym i can not loss the weight, get fatigue and i have highs and lows.

When i had my first Brain Tumor the Doctors put me on a drug call Phenytoin now it has some side effect but not as bad as Keppra. I was on the Drug for 10yrs. The side effect of Phenytoin the you can look up youself, i am just saying there are other medicines out there for you to try. I would recommed Phenytoin. Even though i has some side effect for me like memory problems, hand shaking, poor concerntration but it was minor but i think that was partly because the Doctors had their hands in my brain I would talk to your doctor about this drug. Phenytoin has been around since 1908 so you now it has a proven record of working. Keppra may work for some people but it is new to the market.

The whole reason i was put on a epilepsy drug was because i had post op and pre op seizures. I am not saying Phenytoin will work for you. But i hope it does help you Riveranm. Riveranm & Ladybug88 i would suggest that you have a talk with your Doctor because your daughter and you cant go on living like that talk to him/her about Phenytoin you have nothing to lose.

Jed New Zealand
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 03:24 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.